Mon. Not. R. astr. Soc. 321, 507-514 (2001)

A Simple Algorithm for Orbit Classification

Eliza E. Fulton
Joshua E. Barnes

Institute for Astronomy, University of Hawai`i,
2680 Woodlawn Drive, Honolulu, Hawai`i 96822


Abstract

We describe a simple algorithm for classifying orbits into orbit families. This algorithm works by finding patterns in the sign changes of the principal coordinates. Orbits in the logarithmic potential are studied as an application; we classify orbits into boxlet families, and examine the influence of the core radius on the set of stable orbit families.


Distribution

Reprints of this article are available electronically as gzipped postscript or PDF files. Blackwell Science requires the following notice to accompany these links:

This is an electronic version of an article published in Monthly Notices of the Royal Astronomical Society: complete citation information for the final version of the paper, as published in the print edition of Monthly Notices of the Royal Astronomical Society, is available on the Blackwell Science Synergy online delivery service, accessible via the journal's Website at: http://www.blacksci.co.uk/MNR

A preprint is also available as gzipped postscript or as astro-ph/0010143.


Joshua E. Barnes (barnes@galileo.ifa.hawaii.edu)

Last modified: March 7, 2001